Alert archive / Alabama / Flash Flood Warnings in 2001

Flash Flood Warning 25, NWS Birmingham, AL

June 12, 2001Russell County, Alabama

NWS Birmingham, AL issued this flash flood warning at Jun 12, 2001, 4:48 AM CDT for Russell County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2001, 4:48 AM CDT (09:48 UTC)
Expired
Jun 12, 2001, 7:45 AM CDT
In force
3 hr
Issued by
NWS Birmingham, AL
Area
Whole counties

County Russell County, AL

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 340 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
340 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBMX 120951
FFWBMX
ALC113-121245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
448 AM CDT TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RUSSELL COUNTY IN ALABAMA

* UNTIL 745 AM CDT

* AT 445 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN COVERING A LARGE PART OF RUSSELL COUNTY...ESPECIALLY FROM
  HURTSBORO TO JUST SOUTHWEST OF PHENIX CITY.  THIS AREA OF RAIN WAS
  NEARLY STATIONARY.

EXCESSIVE RUNOFF FROM THE RAIN WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:15 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 12, 3:15 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
315 AM CDT TUE JUN 12 2001

A LOW PRESSURE SYSTEM CONTINUES TO SPIN OVER SOUTHEAST ALABAMA THIS
MORNING, AND SHOULD MAINTAIN A SLOW ENE DRIFT.  IT WILL MOVE INTO GA
LATER TODAY AND THE CAROLINAS ON WEDNESDAY.  HEAVY RAIN CONTINUES
OVER THE SOUTHEAST PORTION OF THE FORECAST AREA, AND I WILL CONTINUE
A FLASH FLOOD WATCH FOR THIS MORNING FOR THE AREA FROM RANDOLPH
COUNTY SOUTH TO TROY AND EUFAULA. TROY HAS HAD OVER 4 INCHES OF RAIN
(STORM TOTAL) SO FAR, AND PARTS OF THE EAST-CENTRAL/SOUTHEAST
COUNTIES COULD SEE ANOTHER 1 TO 3 INCHES THROUGH THE MORNING. I
EXPECT THE RAIN TO DIMINISH THIS AFTERNOON AS THE LOW MOVES INTO GA.
MOST OF THE RAIN WILL BE NEAR THE CIRCULATION CENTER WITH RAIN BANDS
EXTENDING OUTWARD AT TIMES. THE LOWEST CHANCE FOR RAIN TODAY WILL BE
NORTHWEST WHERE A POP OF 20 SHOULD BE SUFFICIENT.

BY WEDNESDAY, WE BEGIN TO WARM UP SOME, WITH MORE OF A SUMMER-LIKE
PATTERN OF SCATTERED AFTERNOON AND EVENING THUNDERSTORMS.
TEMPERATURES MAY APPROACH THE 90S WESTERN SECTIONS WEDNESDAY
AFTERNOON.

HSV 085/067 087/068 3243
BHM 084/068 087/069 5332
MGM 082/069 087/069 9332

.BHM...oFLASH FLOOD WATCH THIS MORNING ALZ029-037-038-045>050-

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 11:40 PM CDTFlash Flood WarningBMXPike3 hr

Nearby

Flash Flood Warnings in Alabama, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.